MAUDE Adverse Event Report: BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ COLUMBIA CNA AGAR WITH 5% SHEEP BLOOD; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL

BECTON, DICKINSON & CO. (SPARKS) BD BBL¿ COLUMBIA CNA AGAR WITH 5% SHEEP BLOOD; CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Model Number 221353
Medical Device Problem Code Contamination of Device Ingredient or Reagent (2901)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that several bd bbl¿ columbia cna agar with 5% sheep blood plates had contamination embedded into the agar.There was no report of adverse user or patient impact.The following information was provided by the initial reporter: "30-40 cna plates have contaminants embedded in the agar plates (not on surface).".
 
Additional Manufacturer Narrative
During manufacturing of material 221353, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record review for batch 2007060 was satisfactory and no quality notifications were generated during manufacturing and inspection.The release testing that is performed on this product does include physical attribute testing.A sample of plates are incubated at 25 degrees c and at 35 degrees c for approximately 72 hours.They are tested for physical attributes prior to release to ensure that they conform to product specifications.All physical attribute testing performed on this batch was satisfactory per bd internal procedures.The complaint history was reviewed, and no other complaints have been taken on batch 2007060 for contamination.Retention samples from batch 2007060 were not available for investigation.There were three (3) photos available for review of this complaint.The first photo an open plate with approximately 10 visible colonies in the media.The second photo shows another single open plate with approximately 29 colonies throughout the media.The third plate shows another open plate with approximately 6 colonies throughout the media.The plate print was not readable in any of the photos and no other product labels were visible for batch verification.Without batch verification, the photo cannot confirm the complaint.No return samples were received for investigation.This complaint cannot be confirmed.Bd will continue to trend complaints for contamination.Risk management file review assessed the potential risk for the defect as severity s1, per baltrmppmselectiveaph, rev 02, id 6.13.
 
Event or Problem Description

Brand Name
BD BBL¿ COLUMBIA CNA AGAR WITH 5% SHEEP BLOOD
Common Device Name
CULTURE MEDIA, SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13840285
Report Number1119779-2022-00451
Device Sequence Number11925822
Product Code JSJ
UDI-Device Identifier10382902213533
UDI-Public10382902213533
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date04/07/2022
Device Model Number221353
Device Catalogue Number221353
Device Lot Number2007060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/01/2022
Supplement Date Received by Manufacturer08/03/2022
Initial Report FDA Received Date03/21/2022
Supplement Report FDA Received Date08/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/07/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown